I've been on sixty milligrams of Prozac for fifty-seven days, eight weeks, and I still don't feel so well. Overall, I've been on Prozac itself since December 2015, but I started at ten milligrams; and ever since then, I've been slowly coming up to a higher dosage, and now I'm on sixty, which is a relatively high dose. My OCD has got somewhat better, but it's still not that better; I still don't feel that enthusiastic about life as I used to. I've read on some people's forums that for some people it can take more than eight weeks, likely up to twelve weeks, to work for one. Prozac has also helped too; I feel a little bit better than I did a few months ago, and I feel as if I have my life in the right direction. I know that Prozac is particularly slow acting. I'm just wondering: Have I given it the old college try? Or should I stay with it several more weeks to see if anything changes?
In my opinion, I feel that you have given it a fair trial. At 60mg for 8 weeks I would think you would be feeling a lot better than you are now. I started at 20mg twice a day and worked up to 40mg twice a day over a couple months. I started to feel the effects within a few weeks. I also take Bupropion too which might have something to do with it. Maybe your dr could add something to the Prozac to give it a boost? Personally I would be discouraged taking a med for almost a year and still not feeling better. Your dr sounds like he/she is very conservative or maybe you have other health issues why it's taken so long to get you up to 60mg. I would talk to your dr and tell them what you are feeling -or not feeling -and see what they say. I think Prozac is a good med but sometimes it needs a little help. I wish you well.
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Mar 2010 • 4 answers
Updated 27 Feb 2012 • 4 answers
Updated 24 Feb 2014 • 4 answers
Updated 20 Jan 2015 • 1 answer
Updated 2 May 2018 • 2 answers